This is making me scared!!

by Dinah Raye Smith
(Athol, Idaho)

Hello, I had my hormone levels tested and my estrogen was <5 and progesterone was .8. I am post menopausal and having terrible hot flashes and headaches and have for about 10 years. I finally had my levels tested and started taking 1 pump of estro500 in the morning and one at night along with a pump of progesterone which I have taken the progesterone for awhile but just started the estrogen about a month ago. The hot flashes and headaches have been much better but this morning I started bleeding and have not done that for 6 years. What should I do? If I cut back on the estrogen then the hot flashes and headaches come back. Should I up the progesterone? I would spend a fortune if I up it to 400 ml as I saw suggested. Thank you for any response. Dinah Raye Smith

Comments for This is making me scared!!

Click here to add your own comments

Sep 23, 2014
This is making me scared!!
by: Wray

Hi Dinah Your progesterone to oestrogen ratio is 160:1, which we find low. From Saliva Tests we run we've found 600:1 is a better ratio to aim for. Although some women can feel well with less. It doesn't surprise me you have started bleeding again, oestrogen is causing your lining to build up. One role progesterone plays is to reduce that lining by causing bleeding. Stop the oestrogen and you'll stop bleeding. I don't know how much oestrogen or progesterone you're using as 1 pump means nothing to me. But a good starting point for progesterone is 100-200mg, 400mg/day if symptoms are severe. I don't know what cream you are using, it can work out to be a fortune with some creams. But it's generally only for a short period of 3-6 months, often less. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...